Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 1, 2011, 2:15 PM EDT for Citrus County, Florida. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2011, 2:15 PM EDT (18:15 UTC)
- Expired
- Jun 1, 2011, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Citrus County, FL
The radar
The Tampa radar (KTBW), 134 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:15 PM EDT | HAIL 1 | 3 Nw Beverly Hills, FL | QUARTER SIZED HAIL AND VERY GUSTY WINDS. RELAYED BY LOCAL MEDIA. |
| Jun 1, 2:20 PM EDT | HAIL 1.75 | 3 Nw Beverly Hills, FL | GOLF BALL SIZED HAIL REPORTED BY A LOCAL CITRUS COUNTY NEWSPAPER. TIME ESTIMATED BY RADAR. |
| Jun 1, 2:31 PM EDT | HAIL 1 | 1 Nnw Crystal River, FL | QUARTER SIZED HAIL REPORTED BY SHERIFFS OFFICE. REPORT RELAYED BY EMERGENCY MANAGEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297
WUUS52 KTBW 011815
SVRTBW
FLC017-011845-
/O.NEW.KTBW.SV.W.0052.110601T1815Z-110601T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
215 PM EDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CITRUS COUNTY IN FLORIDA.
* UNTIL 245 PM EDT
* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BEVERLY HILLS...AND MOVING SOUTHWEST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEVERLY HILLS.
CRYSTAL RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2906 8246 2889 8237 2875 8268 2877 8270
2881 8270 2883 8273 2886 8273 2889 8266
2890 8269 2892 8269 2895 8273
TIME...MOT...LOC 1815Z 065DEG 28KT 2894 8251
$$3 follow-up statements
829
WWUS52 KTBW 011821
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EDT WED JUN 1 2011
FLC017-011845-
/O.CON.KTBW.SV.W.0052.000000T0000Z-110601T1845Z/
CITRUS FL-
221 PM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN CITRUS COUNTY...
AT 219 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRYSTAL
RIVER...MOVING SOUTHWEST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2901 8254 2890 8243 2875 8268 2877 8270
2881 8270 2883 8273 2886 8273 2889 8266
2890 8269 2892 8269 2895 8273
TIME...MOT...LOC 1821Z 065DEG 28KT 2892 8256
$$265
WWUS52 KTBW 011834
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
234 PM EDT WED JUN 1 2011
FLC017-011845-
/O.CON.KTBW.SV.W.0052.000000T0000Z-110601T1845Z/
CITRUS FL-
234 PM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN CITRUS COUNTY...
AT 228 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRYSTAL RIVER...
MOVING SOUTHWEST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
QUARTER SIZED HAIL AND VERY GUSTY WINDS HAVE BEEN REPORTED WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2900 8257 2888 8251 2877 8270 2881 8270
2883 8273 2886 8273 2889 8266 2890 8269
2892 8269 2895 8273
TIME...MOT...LOC 1833Z 065DEG 25KT 2889 8262
$$303
WWUS52 KTBW 011845
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
245 PM EDT WED JUN 1 2011
FLC017-011853-
/O.EXP.KTBW.SV.W.0052.000000T0000Z-110601T1845Z/
CITRUS FL-
245 PM EDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CITRUS COUNTY WILL
EXPIRE AT 245 PM EDT...
THE STRONGEST PORTION OF THE STORM HAS MOVED OFFSHORE INTO THE GULF
WATERS AND WEAKENED BELOW SEVERE LIMITS. ADDITIONAL HEAVY RAINS AND
SMALL HAIL ARE POSSIBLE OVER WESTERN CITRUS COUNTY THROUGH 3 PM.
LAT...LON 2900 8257 2888 8251 2877 8270 2881 8270
2883 8273 2886 8273 2889 8266 2890 8269
2892 8269 2895 8273
TIME...MOT...LOC 1843Z 070DEG 20KT 2888 8267
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:47 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 1, 1:47 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 147 PM EDT WED JUN 1 2011 .SYNOPSIS... ALOFT NORTH AMERICA EARLY THIS AFTERNOON...ONE LOW IS ON THE PACIFIC COAST...ANOTHER IS ALONG THE ONTARIO-QUEBEC BORDER...AND BROAD RIDGING STRETCHES FROM NORTHERN MEXICO TO THE MID-ATLANTIC COAST. THIS RIDGE HAS AN EMBEDDED SHORT WAVE TROUGH IN ITS SE SIDE...OVER THE NE FL COAST. AT THE SURFACE...A LOW OVER THE NORTHERN ROCKIES TRAILS A FRONT SOUTH TO AZ AND ANCHORS A FRONT ARCING ACROSS THE PLAINS AND THROUGH THE TENNESSEE VALLEY TO NEW ENGLAND. HIGH PRESSURE AREAS DOMINATES THE GULF COAST AND MUCH OF THE EASTERN SEABOARD. A COMPACT LOW PRESSURE CENTER...A REFLECTION OF THE UPPER SHORT WAVE TROUGH...IS MOVING ACROSS NE FL. && .SHORT TERM (TONIGHT-FRIDAY)... THE UPPER TROUGH/SURFACE LOW MOVE SW OUT OVER THE GULF...TAKING MOST OF THE WEATHER WITH IT THIS EVENING. THEN FOR THE REMAINDER OF THE PERIOD THE DEEP LAYER SUBTROPICAL RIDGE OVER THE CENTRAL GULF COAST AND SE U.S. BECOMES RE-ESTABLISHED. AFTER THIS EVENING A STABLE AND FAIRLY DRY AIRMASS RETURNS WITH PARTLY CLOUDY SKIES. TEMPERATURES RUN NEAR TO JUST ABOVE NORMAL FOR THE HIGHS...THE LOWS WILL BE CLOSE TO NORMAL EXCEPT JUST BELOW IN THE NORTH. .LONG TERM (FRIDAY NIGHT-WEDNESDAY)... THE LONG TERM PERIOD BEGINS WITH THE UPPER RIDGE FIRMLY IN PLACE OVER THE GREAT LAKES DOWN THROUGH THE GULF COAST STATES. THE SURFACE RIDGE WILL SLOWLY SHIFT SOUTH THIS WEEKEND WHICH WILL HELP TO DIMINISH THE EASTERLY WINDS DURING THE DAY AND ALLOW THE SEABREEZE TO SHIFT INLAND IN THE AFTERNOON. THE RIDGE EVENTUALLY BECOMES CENTERED OVER THE CENTRAL PENINSULA BY SUNDAY AFTERNOON AND MODELS ARE HINTING AT SOME DRIER AIR SHIFTING IN OVER THE AREA AS WELL. HAVE MAINTAINED THE 20% POPS EACH AFTERNOON FOR NOW...ALTHOUGH AS WE GET CLOSER TO THE WEEKEND WE MAY BE ABLE TO DROP MENTION OF POPS FOR SUNDAY. SIMILAR POPS (20%) EXPECTED INTO EARLY NEXT WEEK WITH A WEAKENING FRONTAL BOUNDARY SLIDING DOWN INTO THE AREA. AHEAD OF THE BOUNDARY...WARM TEMPERATURES WILL CONTINUE. HIGHS WILL BE IN THE LOWER TO MID 90S ACROSS MOST LOCATIONS. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE REST OF THE AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHWESTWARD ACROSS THE REGION. THIS CONVECTION WILL CONTINUE TO AFFECT TPA/PIE/SRQ WITH SOME TEMPO MVFR/LOCAL IFR CONDITIONS IN TSRA. FURTHER SOUTH ACROSS FMY/RSW ONLY ISOLATED CONVECTION IS EXPECTED AND HAVE VCTS AND CB REMARKS MENTIONED. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH TONIGHT. && .MARINE... SHOWERS/THUNDERSTORMS MOVING THROUGH THIS AFTERNOON ARE EXPECTED TO DISRUPT THE WIND FIELD ENOUGH TO PRECLUDE ANY EVENING SURGE. OTHERWISE EAST AND NE WINDS NO MORE THAN 15 KNOTS THROUGH THE WEEKEND AS HIGH PRESSURE TO THE NORTH DOMINATES. && .FIRE WEATHER... WHILE A DRY AIRMASS BUILDS BACK IN THE LOW LEVEL HUMIDITY IS EXPECTED TO REMAIN ABOVE CRITICAL VALUES THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 90 74 91 / 20 10 10 10 FMY 70 92 71 92 / 20 10 10 10 GIF 70 90 70 90 / 20 10 10 10 SRQ 71 91 72 92 / 20 10 10 10 BKV 66 91 66 91 / 20 10 10 10 SPG 76 89 76 90 / 20 10 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM...23/MCNATT AVIATION...69/CLOSE
Hazardous weather outlook, Jun 1, 5:41 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 541 AM EDT WED JUN 1 2011 FLZ039-042-043-048>052-055>057-060>062-065-011500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 541 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A WEAK TROUGH AND UPPER ENERGY WILL BE MOVING OVER THE AREA TODAY AND ALLOW FOR SCATTERED THUNDERSTORMS. STRONG GUSTY WINDS...BRIEF HEAVY RAINS AND FREQUENT DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. ...WIND AND SEA IMPACT... WINDS WILL AGAIN SURGE FROM THE EAST AFTER SUNSET TONIGHT AND REMAIN ELEVATED THROUGH THE EARLY MORNING HOURS. THIS WILL CAUSE CHOPPY BOATING CONDITIONS FOR SMALL CRAFT AND OPERATORS SHOULD EXERCISE CAUTION THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE AREA EACH AFTERNOON. GUSTY WINDS...BRIEF HEAVY RAINS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. ...WIND AND SEA IMPACT... WINDS WILL SURGE TO NEAR CAUTIONARY LEVELS EACH EVENING FOR A FEW HOURS OVER THE COASTAL WATERS THROUGH SATURDAY NIGHT. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION EACH EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Special weather statement, Jun 1, 1:03 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
103 PM EDT WED JUN 1 2011
FLZ050>052-055-056-011745-
HARDEE-POLK-MANATEE-PINELLAS-HILLSBOROUGH-
103 PM EDT WED JUN 1 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HILLSBOROUGH...
PINELLAS...MANATEE...SOUTHWESTERN POLK AND WESTERN HARDEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM DUNEDIN TO BOWLING
GREEN...OR ALONG A LINE EXTENDING FROM DUNEDIN TO 7 MILES NORTH OF
WAUCHULA...MOVING SOUTH AT 30 MPH...WILL AFFECT TAMPA...
CLEARWATER...SAINT PETERSBURG AND RIVERVIEW...UNTIL 145 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2808 8284 2809 8283 2804 8280 2770 8175
2735 8185 2746 8271 2754 8275 2751 8270
2754 8265 2784 8239 2789 8241 2792 8247
2782 8247 2786 8259 2764 8265 2757 8275
2771 8275 2782 8285
TIME...MOT...LOC 1702Z 012DEG 25KT 2799 8280 2764 8185Local storm report, Jun 1, 1:25 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
125 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM MARINE TSTM WIND TAMPA INTERNATIONAL AIR 27.98N 82.51W
06/01/2011 M41 MPH HILLSBOROUGH FL ASOS
36 KT WIND GUST MEASURED AT KTPA.
0106 PM MARINE TSTM WIND SAINT PETERSBURG-CLEARW 27.91N 82.69W
06/01/2011 M44 MPH PINELLAS FL ASOS
38 KT GUST REPORTED AT KPIE.
&&
DAVISSpecial weather statement, Jun 1, 1:45 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
145 PM EDT WED JUN 1 2011
FLZ055-011815-
MANATEE-
145 PM EDT WED JUN 1 2011
...STRONG THUNDERSTORMS WILL AFFECT MANATEE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR PARRISH...OR 12 MILES NORTHEAST OF
PALMETTO...MOVING SOUTHWEST AT 25 MPH...WILL AFFECT ANNA MARIA
ISLAND...BRADENTON...CORTEZ...PARRISH...ELLENTON...PALMETTO AND
SAMOSET...UNTIL 215 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 229.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 2 AND 5.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2753 8269 2754 8265 2758 8261 2760 8261
2761 8258 2765 8255 2764 8209 2739 8206
2739 8258 2742 8260 2744 8264 2740 8263
2739 8265 2747 8271
TIME...MOT...LOC 1743Z 046DEG 21KT 2761 8242The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:52 PM EDT | Special Marine Warning | TBW | 53 min | |
| Jun 1, 1:03 PM EDT | Special Weather Statement | TBW | Hardee, Hillsborough, Manatee, Pinellas | 42 min |
| Jun 1, 1:43 PM EDT | Special Marine Warning | TBW | 48 min | |
| Jun 1, 1:45 PM EDT | Special Weather Statement | TBW | Manatee | 30 min |
| Jun 1, 2:21 PM EDT | Special Marine Warning | TBW | 54 min | |
| Jun 1, 3:01 PM EDT | Special Marine Warning | TBW | 59 min | |
| Jun 1, 3:17 PM EDT | Special Marine Warning | TBW | 58 min | |
| Jun 1, 3:54 PM EDT | Special Marine Warning | TBW | 66 min | |
| Jun 1, 4:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jun 1, 4:52 PM EDT | Special Marine Warning | TBW | 53 min | |
| Jun 1, 5:45 PM EDT | Special Weather Statement | TBW | DeSoto | 45 min |
| Jun 1, 7:08 PM EDT | Special Weather Statement | TBW | Hardee | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.